Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 23, 2016Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 23, 2016, 12:45 PM EDT for Paulding County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 12:45 PM EDT (16:45 UTC)
Expired
Jul 23, 2016, 1:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS82 KFFC 231645
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT SAT JUL 23 2016
 
GAZ020-021-031-032-231715-
COBB GA-PAULDING GA-BARTOW GA-CHEROKEE GA-
1245 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...NORTHEASTERN
PAULDING...SOUTHEASTERN BARTOW AND SOUTHWESTERN CHEROKEE COUNTIES
UNTIL 115 PM EDT...

AT 1244 PM EDT...A STRONG THUNDERSTORM WAS NEAR DALLAS...MOVING
NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...CARTERSVILLE...DALLAS...KENNESAW...ACWORTH...HIRAM...
EMERSON...DUE WEST...NEW HOPE...LOST MOUNTAIN PARK...BURNT HICKORY
RIDGE...CROSS ROADS AND OAK GROVE.

LAT...LON 3417 8477 3411 8459 3390 8460 3388 8480
      3394 8486 3400 8490
TIME...MOT...LOC 1644Z 239DEG 7KT 3401 8478 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 7:24 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 23, 7:24 AM EDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
724 AM EDT SAT JUL 23 2016

.Update...
Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 315 AM EDT SAT JUL 23 2016/

SHORT TERM /Today through Sunday/...
Short wave moving across KY/TN depicted well on water vapor and the
models have picked up on this. With the H5 ridge building across the
Ohio/Tennessee Valleys and into North Carolina...this wave will move
south and then southwest moving into AL/MS by this evening. With the
short wave moving across the CWA today...scattered convection will
develop...mainly across north Georgia and have increased pops to 40
with 30 pops across central Georgia. Convection will diminish after
sunset. The wave moves to the west of the CWA Sunday with the H5
ridge building over the CWA. This should diminish the amount of
convection Sunday...however plenty of moisture remains under the
ridge and daytime heating should produce scattered convection again
with the greatest risk across the mountains.

Heat Index values will increase to 100 to 104 with spotty 105. Will
not issue an advisory at this point. This will need to be monitored.

17

LONG TERM /Sunday Night through Friday/...
The long term starts off with an upper level ridge across the southern
Appalachians and an easterly wave moving across FL. The GFS has this
wave affecting central GA more than the NAM or European models.
At this time think convection will be highly diurnal Sunday evening.

The upper level ridge pattern continues for Monday with mainly
afternoon showers and storms. Most high temperatures will again
be in the 90s except upper 80s for portions of the mountains.

The upper ridge moves over the area for Tuesday and Wednesday but
slightly weaker and continues to slightly drift S Thursday into
Friday. This should continue the pattern of mainly Diurnal showers
and storms across the area...favoring the mountains and portions of
W GA. Highs in the 90s will continue for most areas and slightly
cooler in the mountains.

BDL

&&

.AVIATION...
12Z Update...
No changes to the previous forecast. A short wave will continue
to move across the forecast area today keeping the risk of tsra
across mainly the ATL/AHN areas during the afternoon. CSG/MCN
areas have a risk but it is not great enough to include TSRA in
the TAF at this time but will include a VCSH this afternoon.
Convection will diminish after sunset. Winds will be light and
westerly through the forecast.

//ATL Confidence...12Z Update...
Medium on convection timing and coverage.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          95  74  96  74 /  30  30  30  20
Atlanta         94  75  95  75 /  30  30  30  20
Blairsville     87  69  89  69 /  40  30  50  20
Cartersville    94  74  94  73 /  40  30  40  20
Columbus        95  75  97  75 /  30  30  30  20
Gainesville     94  73  95  74 /  40  30  40  20
Macon           95  74  96  74 /  30  30  30  20
Rome            95  74  95  73 /  40  30  40  20
Peachtree City  94  73  95  72 /  30  30  30  20
Vidalia         97  75  96  74 /  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Jul 23, 11:45 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT SAT JUL 23 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG.

WEATHER HAZARDS EXPECTED...

GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE
EXPECTED WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED...MAINLY IN THE
AFTERNOON AND EVENING. ISOLATED STORMS COULD PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 23, 11:40 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT SAT JUL 23 2016

GAZ006-008-015-231630-
LUMPKIN GA-UNION GA-FANNIN GA-
1140 AM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LUMPKIN...
SOUTHWESTERN UNION AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1230 PM
EDT...

AT 1138 AM EDT...A STRONG THUNDERSTORM WAS NEAR SUCHES...MOVING
NORTHEAST AROUND 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...SUCHES...THE GOOCH MOUNTAIN SHELTER...GADDISTOWN...CAMP
MERRILL...NIMBLEWILL...THE HAWK MOUNTAIN SHELTER AND THE SPRINGER
MOUNTAIN SHELTER.

LAT...LON 3477 8412 3469 8401 3455 8396 3452 8415
      3458 8419 3464 8420
TIME...MOT...LOC 1538Z 242DEG 4KT 3463 8412
Special weather statement, Jul 23, 12:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT SAT JUL 23 2016

GAZ031-032-231645-
COBB GA-PAULDING GA-
1200 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COBB AND PAULDING
COUNTIES UNTIL 1245 PM EDT...

AT 1159 AM EDT...A STRONG THUNDERSTORM WAS NEAR DALLAS...MOVING
NORTHEAST AROUND 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...POWDER SPRINGS...HIRAM...BURNT HICKORY RIDGE...
BROWNSVILLE...NEW HOPE...CROSS ROADS...NEW GEORGIA AND LOST MOUNTAIN
PARK.

LAT...LON 3407 8485 3396 8467 3381 8468 3381 8472
      3379 8473 3380 8492 3391 8498
TIME...MOT...LOC 1559Z 242DEG 4KT 3391 8489
Special weather statement, Jul 23, 12:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT SAT JUL 23 2016

GAZ006>009-013>016-231715-
GILMER GA-DAWSON GA-TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-PICKENS GA-
FANNIN GA-
1217 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...NORTHWESTERN
DAWSON...SOUTHERN TOWNS...LUMPKIN...WHITE...SOUTHERN UNION...
SOUTHEASTERN PICKENS AND SOUTHEASTERN FANNIN COUNTIES UNTIL 115 PM
EDT...

AT 1215 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
UNICOI STATE PARK TO JASPER AND PISGAH...AND MOVING EAST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DAHLONEGA...CLEVELAND...DAWSONVILLE...HELEN...SUCHES...UNICOI STATE
PARK...SAUTEE...AMICALOLA FALLS STATE PARK...PISGAH...THE SMITHGALL
WOODS CONSERVATION AREA...LEAF...QUALATCHEE LAKE...THE STOVER CREEK
SHELTER...TURNERS CORNER...MCKEE...THE BLACK GAP SHELTER...THE LEN
FOOTE HIKE INN...MARGRET...FAUSETT LAKE AND THE LOW GAP SHELTER.

LAT...LON 3482 8365 3480 8368 3479 8368 3477 8364
      3474 8362 3472 8364 3469 8364 3466 8366
      3462 8364 3458 8364 3438 8433 3482 8436
      3483 8366
TIME...MOT...LOC 1615Z 291DEG 5KT 3476 8366 3448 8440
Special weather statement, Jul 23, 12:27 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1227 PM EDT SAT JUL 23 2016

GAZ006-007-231700-
GILMER GA-FANNIN GA-
1227 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER AND NORTHERN
FANNIN COUNTIES UNTIL 100 PM EDT...

AT 1226 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLUE RIDGE...MOVING
EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLUE RIDGE...MORGANTON...HIGDON...PISGAH...HURST...CHERRY LOG AND
MINERAL BLUFF.

LAT...LON 3473 8453 3487 8454 3497 8426 3483 8416
      3470 8429
TIME...MOT...LOC 1626Z 267DEG 8KT 3482 8443
Special weather statement, Jul 23, 12:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT SAT JUL 23 2016

GAZ020-021-031-032-231715-
COBB GA-PAULDING GA-BARTOW GA-CHEROKEE GA-
1245 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...NORTHEASTERN
PAULDING...SOUTHEASTERN BARTOW AND SOUTHWESTERN CHEROKEE COUNTIES
UNTIL 115 PM EDT...

AT 1244 PM EDT...A STRONG THUNDERSTORM WAS NEAR DALLAS...MOVING
NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...CARTERSVILLE...DALLAS...KENNESAW...ACWORTH...HIRAM...
EMERSON...DUE WEST...NEW HOPE...LOST MOUNTAIN PARK...BURNT HICKORY
RIDGE...CROSS ROADS AND OAK GROVE.

LAT...LON 3417 8477 3411 8459 3390 8460 3388 8480
      3394 8486 3400 8490
TIME...MOT...LOC 1644Z 239DEG 7KT 3401 8478

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 11:40 AM EDTSpecial Weather StatementFFCLumpkin50 min
Jul 23, 12:00 PM EDTSpecial Weather StatementFFCPaulding45 min
Jul 23, 12:17 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, White58 min
Jul 23, 12:27 PM EDTSpecial Weather StatementFFCFannin33 min
Jul 23, 1:06 PM EDTSpecial Weather StatementFFCFannin39 min
Jul 23, 1:10 PM EDTSpecial Weather StatementFFCGilmer, Pickens50 min
Jul 23, 1:20 PM EDTSpecial Weather StatementFFCWalker40 min
Jul 23, 1:22 PM EDTSpecial Weather StatementFFCBartow23 min
Jul 23, 1:29 PM EDTSpecial Weather StatementFFCHall46 min
Jul 23, 1:34 PM EDTSpecial Weather StatementFFCPolk26 min
Jul 23, 1:36 PM EDTSpecial Weather StatementFFCTowns24 min
Jul 23, 1:42 PM EDTSpecial Weather StatementFFCCherokee33 min
Jul 23, 1:46 PM EDTSpecial Weather StatementFFCFannin29 min
Jul 23, 1:55 PM EDTSpecial Weather StatementFFCHall35 min
Jul 23, 2:18 PM EDTSpecial Weather StatementFFCBartow27 min
Jul 23, 2:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jul 23, 2:34 PM EDTSpecial Weather StatementFFCFloyd26 min
Jul 23, 2:49 PM EDTSpecial Weather StatementFFCMadison26 min
Jul 23, 3:02 PM EDTSpecial Weather StatementFFCGordon28 min
Jul 23, 4:20 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale25 min
Jul 23, 4:55 PM EDTSpecial Weather StatementFFCDeKalb35 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.